My dr ran every test under the sun and its still falling out. Only thing abnormal was liver enzymes but i have a fatty liver so they always r on the high side. Been off of cymbalta for almost a week if its the drug when will this problem get better? Just made apt with dermatolgist. My orthopedic surgeonput me on cymbalta to help with pain I am 30 years old and have had two spinal fusions on s1 l5 l4. In cronic pain 24-7
Was on cymbalta for three months and have lost over half of hair?
Question posted by afisc9 on 5 Aug 2013
Last updated on 1 September 2013
Dear afics9, It seems as though you've received many helpful responses to your question but I still felt I needed to throw in my two cents worth; as this possible cause was not mentioned. By the by let me mention that not only do I suffer w/ many deg.spinal cond.,I also have a fatty liver(that results in raised liver enzymes)and was on Cymbalta(for depression but helped greatly w/pain assoc. spinal problems and fibromyalgia)and had no side effects incl. hair loss. HOWEVER,last year I began noticing large amounts of hair in my shower drain.It didn't take long for it to be noticeable on my head. I went to my dermatologist who ran all the appr. tests. It turns out that if a person undergoes a very stressful or traumatic event that about 3 mths.(roughly) later they can lose(usually 40,but up to 60 %) of their hair.
There is a name for this but I can't recall it at the moment.If this turns out to be the case w/ you, don't worry it will come back.(it has something to do w/the 3 phases of the hair found on our heads) Minoxydil was a great help for me in speeding up the re-growth as it increases the amount of time your hair spends in the growth time of the cycle.(my hair is now thicker then ever before in my life) OK,sorry its so long of a response but I wanted you to have the info. in case it applied.All my best wishes for you and your health,LISA
Here is your information regarding skin and scalp issues. Alopecia is hair loss.
Dermatologic side effects including hyperhidrosis (6% to 8%), and increased sweating (6%) have been reported. Night sweats, pruritus, and rash have been reported frequently. Contact dermatitis, acne, alopecia, cold sweat, ecchymosis, eczema, erythema, face edema, increased tendency to bruise, cutaneous reactions, and photosensitivity reaction have been reported infrequently. Serious skin reactions including Stevens-Johnson Syndrome that have required drug discontinuation and/or hospitalization have been reported with duloxetine (the active ingredient contained in Cymbalta) Erythema multiforme and urticaria have also been reported.
I suggest that anyone who has experienced this should file a report. Too many responses here for the idea of occasionally. If you need to show your doctor, do a printout. This information is from the site under professional tab. Many interesting things there.
I lost some of my hair also but my doctor told me that is was due to all of my surgerys but I don't think that is what caused it I think it was Cymbalta
Cymbalta can cause hair loss and high live enzymes so it is good that you are now off it.
You will need to find something else for the chronic pain. I have tried a number of meds for my chronic pain and not had any luck finding anything that works without major side effects since Amitriptyline stopped working.
- Cymbalta uses and safety info
- Cymbalta prescribing info & package insert (for Health Professionals)
- Side effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.